On the local behaviour of ordinary Λ-adic representations
Annales de l'Institut Fourier, Volume 54 (2004) no. 7, pp. 2143-2162.

Let f be a primitive cusp form of weight at least 2, and let ρ f be the p-adic Galois representation attached to f. If f is p-ordinary, then it is known that the restriction of ρ f to a decomposition group at p is “upper triangular”. If in addition f has CM, then this representation is even “diagonal”. In this paper we provide evidence for the converse. More precisely, we show that the local Galois representation is not diagonal, for all except possibly finitely many of the arithmetic members of a non-CM family of p-ordinary forms. We assume p is odd, and work under some technical conditions on the residual representation. We also settle the analogous question for p-ordinary Λ-adic forms, under similar conditions.

Soit f une forme parabolique primitive de poids au moins 2 et soit ρ f la représentation galoisienne p-adique associée à f. Si f est p-ordinaire, alors on sait que la restriction de ρ f au sous-groupe de décomposition en p est “triangulaire supérieure”. Si en plus f a multiplication complexe, alors cette représentation est même diagonale. Dans ce travail on étudie la réciproque. Plus précisément, on démontre que la représentation galoisienne locale n’est pas diagonale pour tous les éléments arithmétiques, sauf peut-être un nombre fini, d’une famille de formes p-ordinaires n’admettant pas de multiplication complexe. On suppose que p est impair et que la représentation galoisienne résiduelle vérifie certaines conditions techniques. On répond aussi à la question analogue pour des formes p- ordinaires Λ-adiques, sous des hypothèses similaires.

DOI: 10.5802/aif.2077
Classification: 11F80, 11F33, 11R23
Keywords: $\Lambda $-adic forms, $p$-adic families, ordinary primes, Galois representations
Mot clés : formes $\Lambda $-adiques, familles $p$-adiques, premiers ordinaires, représentations galoisiennes
Ghate, Eknath 1; Vatsal, Vinayak 

1 Tata Institute of Fundamental Research, School of Mathematics, Homi Bhabha Road, Mumbai 400005 (India), University of British Columbia, Department of Mathematics, Vancouver (Canada)
@article{AIF_2004__54_7_2143_0,
     author = {Ghate, Eknath and Vatsal, Vinayak},
     title = {On the local behaviour of ordinary $\Lambda $-adic representations},
     journal = {Annales de l'Institut Fourier},
     pages = {2143--2162},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {54},
     number = {7},
     year = {2004},
     doi = {10.5802/aif.2077},
     mrnumber = {2139691},
     zbl = {1131.11341},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.2077/}
}
TY  - JOUR
AU  - Ghate, Eknath
AU  - Vatsal, Vinayak
TI  - On the local behaviour of ordinary $\Lambda $-adic representations
JO  - Annales de l'Institut Fourier
PY  - 2004
SP  - 2143
EP  - 2162
VL  - 54
IS  - 7
PB  - Association des Annales de l’institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.2077/
DO  - 10.5802/aif.2077
LA  - en
ID  - AIF_2004__54_7_2143_0
ER  - 
%0 Journal Article
%A Ghate, Eknath
%A Vatsal, Vinayak
%T On the local behaviour of ordinary $\Lambda $-adic representations
%J Annales de l'Institut Fourier
%D 2004
%P 2143-2162
%V 54
%N 7
%I Association des Annales de l’institut Fourier
%U http://www.numdam.org/articles/10.5802/aif.2077/
%R 10.5802/aif.2077
%G en
%F AIF_2004__54_7_2143_0
Ghate, Eknath; Vatsal, Vinayak. On the local behaviour of ordinary $\Lambda $-adic representations. Annales de l'Institut Fourier, Volume 54 (2004) no. 7, pp. 2143-2162. doi : 10.5802/aif.2077. http://www.numdam.org/articles/10.5802/aif.2077/

[BT99] K. Buzzard; R. Taylor Companion forms and weight one forms, Ann. of Math, Volume 149 (1999) no. 3, pp. 905-919 | DOI | MR | Zbl

[Buz03] K. Buzzard Analytic continuation of overconvergent eigenforms, J. Amer. Math. Soc, Volume 16 (2003) no. 1, pp. 29-55 | DOI | MR | Zbl

[Col96] R. Coleman Classical and overconvergent modular forms, Invent. Math, Volume 124 (1996), pp. 215-241 | DOI | MR | Zbl

[Gha04] E. Ghate On the local behaviour of ordinary modular Galois representations, Modular curves and abelian varieties (Progress in Mathematics), Volume volume 224 (2004), pp. 105-124 | Zbl

[Gha05] E. Ghate Ordinary forms and their local Galois representations (To appear) | Zbl

[GV03] R. Greenberg; V. Vatsal Iwasawa theory for Artin representations (To appear)

[Hid86a] H. Hida Iwasawa modules attached to congruences of cusp forms, Ann. Sci. École Norm. Sup, Volume 19 (1986) no. 2, pp. 231-273 | Numdam | MR | Zbl

[Hid86b] H. Hida Galois representations into GL 2 ( p [[X]]) attached to ordinary cusp forms, Invent. Math, Volume 85 (1986), pp. 545-613 | DOI | MR | Zbl

[Hid93] H. Hida Elementary Theory of L-functions and Eisenstein Series, LMSST, 26, Cambridge University Press, Cambridge, 1993 | MR | Zbl

[Miy89] T. Miyake Modular forms, Springer Verlag, 1989 | MR | Zbl

[MT90] B. Mazur; J. Tilouine Représentations galoisiennes, différentielles de Kähler et ``conjectures principales'', Inst. Hautes Études Sci. Publ. Math, Volume 71 (1990), pp. 65-103 | DOI | Numdam | MR | Zbl

[MW86] B. Mazur; A. Wiles On p-adic analytic families of Galois representations, Compositio Math., Volume 59 (1986), pp. 231-264 | Numdam | MR | Zbl

[Ser89] J.-P. Serre Abelian l-adic representations and elliptic curves, Advanced Book Classics, Addison-Wesley Publishing Company, Redwood City, CA, 1989 | MR | Zbl

[Vat05] V. Vatsal A remark on the 23-adic representation associated to the Ramanujan Delta function (Preprint)

[Wil88] A. Wiles On ordinary λ-adic representations associated to modular forms, Invent. Math., Volume 94 (1988), pp. 529-573 | DOI | MR | Zbl

Cited by Sources: